| Model Number |
SIGRADXT |
| Medical Device Problem Codes |
Entrapment of Device (1212); Misfire (2532)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/22/2023
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during an open low anterior rectum resection, when the firing of the reload began, the device did not continue after a small advance.Additionally, the jaws of the reload could not be opened.The surgeon manually retracts the blade to open the device.It was noted the black distal part of the handle shaft disengaged from the device and the silver shaft also moved forward, revealing the red inside of the rod.A component also fell into the patient's cavity and was retrieved with the handle.To complete the case, a device from another manufacturer was used.The procedure time was also extended for more than 30 minutes.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the radial reload was partially fired to approximately the half was point, the jaws were clamped and the proximal end of the reload adapter was broken.It was reported that the device partially fired and the instrument locked on tissue.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.These issues can occur due to over flexure of the reload while attached to the instrument.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.D10 concomitant product: egiaustnd, egiaustnd endogia ultra univ std stap (lot#p3e0424) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.